MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6802892
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher and lower than expected vitros intact pth (ipth) results have occurred with multiple patient samples when comparing data from a method comparison study between vitros ipth results and non-vitros roche and siemens systems.Correlation sample 3 vitros result of 90.50 pg/ml vs.The roche result of 68.74 pg/ml and the siemens result of 69.30 pg/ml correlation sample 6 vitros result of 33.60 pg/ml vs.The roche result of 53.81 pg/ml correlation sample 7 vitros result of 40.40 pg/ml vs.The siemens result of 30.50 pg/ml correlation sample 8 vitros result of 18.90 pg/ml vs.The siemens result of 13.30 pg/ml correlation sample12 vitros result of 30.80 pg/ml vs.The siemens result of 19.10 pg/ml correlation sample 14 vitros result of 44.10 pg/ml vs.The roche result of 27.50 pg/ml and the siemens result of 32.40 pg/ml correlation sample 16 vitros result of 58.60 pg/ml vs.The roche result of 43.37 pg/ml correlation sample 17 vitros result of 50.60 pg/ml vs.The siemens result of 33.00 pg/ml correlation sample 18 vitros result of 51.10 pg/ml vs.The roche result of 32.94 pg/ml and the siemens result of 37.70 pg/ml correlation sample 19 vitros result of 90.40 pg/ml vs.The roche result of 65.09 pg/ml and the siemens result of 54.60 pg/ml correlation sample 21 vitros result of 37.50 pg/ml vs.The roche result of 21.63 pg/ml correlation sample 22 vitros result of 34.00 pg/ml vs.The roche result of 22.24 pg/ml and the siemens result of 11.70 pg/ml correlation sample 23 vitros result of 20.80 pg/ml vs.The roche result of 14.59 pg/ml and the siemens result of 10.30 pg/ml correlation sample 24 vitros result of 67.60 pg/ml vs.The roche result of 47.42 pg/ml correlation sample 25 vitros result of 140.30 pg/ml vs.The roche result of 104.40 pg/ml and the siemens result of 65.70 pg/ml correlation sample 26 vitros result of 33.40 pg/ml vs.The siemens result of 24.80 pg/ml correlation sample 28 vitros result of 34.70 pg/ml vs.The siemens result of 24.95 pg/ml correlation sample 29 vitros result of 90.00 pg/ml vs.The roche result of 59.90 pg/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The customer performed the patient sample correlation in order to assess the bias between the vitros and non-vitros ipth methods and no patient sample results were reported from the laboratory.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that higher and lower than expected vitros intact pth (ipth) results have occurred with multiple patient samples when comparing data from a method comparison study between vitros ipth results and non-vitros roche and siemens systems.The assignable cause could not be determined.User error cannot be ruled out as contributing to the event.All the correlation samples were tested on a reagent pack with an expired on-board stability, and some of the correlation samples were also tested with an expired calibration.Since the quality control manufacturer and lot numbers are unknown, and since the customer provided no established control ranges, it is not possible to determine if the control results were acceptable and a reagent related performance issue cannot be ruled out as contributing to the event.However, the customer made no indication that quality control results were not acceptable.In addition, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros ipth reagent lot 1870.No diagnostic within-run precision testing was performed that would assess the performance of the vitros 5600 integrated system, therefore, an instrument related performance issue cannot be ruled out as contributing to the event.The customer did not provide the collection dates for the samples, the dates the correlation samples were tested on the non-vitros roche and siemens systems, or the length of storage times and storage conditions between all three test events.It is unknown if the samples were tested initially on the vitros or non-vittros methods.The special precautions sections of the vitros ipth instructions for use states: "intact pth is labile and susceptible to fragmentation.Correct handling of patient samples is necessary to ensure that the pth molecule remains intact.The degree of fragmentation will depend on both time and temperature of storage." if the samples were initially tested with the vitros ipth method, and then retested using the non-vitros methods, it is possible that fragmentation of the ipth in the samples between test events caused the non-vitros results to be lower than the vitros results, however, this could not be confirmed.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19182460
Report Number3007111389-2024-00093
Device Sequence Number12570672
Product Code CEW
UDI-Device Identifier10758750006267
UDI-Public10758750006267
Combination Product (Y/N)N
Initial Reporter CountryRS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2024
Device Catalogue Number6802892
Device Lot Number1870
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Initial Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown